Alert archive / Maine / Wind Advisories in 2020

Wind Advisory 10, NWS Caribou, ME

September 29, 20206 counties in Maine

NWS Caribou, ME issued this wind advisory at Sep 29, 2020, 2:37 PM EDT for 6 counties in Maine. It took effect at Sep 30, 2020, 8:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2020, 2:37 PM EDT (18:37 UTC)
In effect from
Sep 30, 2020, 8:00 AM EDT
Expired
Sep 30, 2020, 2:44 PM EDT
In force
7 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 6.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2020-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2020-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS71 KCAR 291837
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
237 PM EDT Tue Sep 29 2020

MEZ029-030-300900-
/O.NEW.KCAR.HW.W.0002.200930T1200Z-201001T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
237 PM EDT Tue Sep 29 2020

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MEZ001>006-010-011-015>017-031-032-300900-
/O.NEW.KCAR.WI.Y.0010.200930T1200Z-201001T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
237 PM EDT Tue Sep 29 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 to 50 mph 
  expected.

* WHERE...Portions of Central Highlands, Far Eastern, Far 
  Northern, Interior DownEast, North Woods and Penobscot Valley 
  Maine.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Bloomer
6 follow-up statements
974 
WWUS71 KCAR 292204
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
604 PM EDT Tue Sep 29 2020

MEZ029-030-300615-
/O.CON.KCAR.HW.W.0002.200930T1200Z-201001T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
604 PM EDT Tue Sep 29 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MEZ001>006-010-011-015>017-031-032-300615-
/O.CON.KCAR.WI.Y.0010.200930T1200Z-201001T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
604 PM EDT Tue Sep 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 to 50 mph 
  expected.

* WHERE...Portions of Central Highlands, Far Eastern, Far 
  Northern, Interior DownEast, North Woods and Penobscot Valley 
  Maine.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CB
268 
WWUS71 KCAR 300059
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
859 PM EDT Tue Sep 29 2020

MEZ029-030-300900-
/O.CON.KCAR.HW.W.0002.200930T1200Z-201001T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
859 PM EDT Tue Sep 29 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MEZ001>006-010-011-015>017-031-032-300900-
/O.CON.KCAR.WI.Y.0010.200930T1200Z-201001T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
859 PM EDT Tue Sep 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 to 50 mph 
  expected.

* WHERE...Portions of Central Highlands, Far Eastern, Far 
  Northern, Interior DownEast, North Woods and Penobscot Valley 
  Maine.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CB
239 
WWUS71 KCAR 300728
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
328 AM EDT Wed Sep 30 2020

MEZ029-030-301530-
/O.CON.KCAR.HW.W.0002.200930T1200Z-201001T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
328 AM EDT Wed Sep 30 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Coastal Washington and Coastal Hancock Counties.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MEZ001>006-010-011-015>017-031-032-301530-
/O.CON.KCAR.WI.Y.0010.200930T1200Z-201001T0000Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
328 AM EDT Wed Sep 30 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central Highlands, Far Eastern, Far 
  Northern, Interior DownEast, North Woods and Penobscot Valley 
  Maine.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
767 
WWUS71 KCAR 301155
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
755 AM EDT Wed Sep 30 2020

MEZ029-030-302100-
/O.EXT.KCAR.HW.W.0002.200930T1200Z-200930T2100Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
755 AM EDT Wed Sep 30 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  expected. Highest wind gusts over higher and open terrain.

* WHERE...Coastal Washington and Coastal Hancock Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MEZ001>006-010-011-015>017-031-032-302100-
/O.EXT.KCAR.WI.Y.0010.200930T1200Z-200930T2100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
755 AM EDT Wed Sep 30 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected. Highest wind gusts over higher and open terrain.

* WHERE...Portions of Central Highlands, Far Eastern, Far 
  Northern, Interior DownEast, North Woods and Penobscot Valley 
  Maine.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VJN
156 
WWUS71 KCAR 301418
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1018 AM EDT Wed Sep 30 2020

MEZ015-016-302100-
/O.UPG.KCAR.WI.Y.0010.000000T0000Z-200930T2100Z/
/O.EXA.KCAR.HW.W.0002.000000T0000Z-200930T2100Z/
Southern Penobscot-Interior Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, and Great Pond
1018 AM EDT Wed Sep 30 2020

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Southern Penobscot and Interior Hancock Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MEZ029-030-302100-
/O.CON.KCAR.HW.W.0002.000000T0000Z-200930T2100Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
1018 AM EDT Wed Sep 30 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Coastal Washington and Coastal Hancock Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MEZ001>006-010-011-017-031-032-302100-
/O.CON.KCAR.WI.Y.0010.000000T0000Z-200930T2100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Central Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Calais, Grand Lake Stream, Wesley, Princeton, 
Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
1018 AM EDT Wed Sep 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of Central Highlands, Far Eastern, Far 
  Northern, Interior DownEast, North Woods and Penobscot Valley 
  Maine.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VJN
543 
WWUS71 KCAR 301844
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
244 PM EDT Wed Sep 30 2020

MEZ015-016-029-030-301945-
/O.CAN.KCAR.HW.W.0002.000000T0000Z-200930T2100Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Coastal Washington-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Ellsworth, Bar Harbor, 
Bucksport, Orland, Castine, Eastport, Perry, Machias, 
and Cherryfield
244 PM EDT Wed Sep 30 2020

...HIGH WIND WARNING IS CANCELLED...

Strong winds have moved east of the warning area.

$$

MEZ001>006-010-011-017-031-032-301945-
/O.CAN.KCAR.WI.Y.0010.000000T0000Z-200930T2100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Central Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Calais, Grand Lake Stream, Wesley, Princeton, 
Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
244 PM EDT Wed Sep 30 2020

...WIND ADVISORY IS CANCELLED...

Strong winds have moved east of the advisory area.

$$

VJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Sep 29, 11:24 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 29, 11:24 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1124 AM EDT Tue Sep 29 2020

.SYNOPSIS...
High pressure will remain to our east today as a trough of low
pressure approaches from the west. Low pressure will form along
the Mid-Atlantic coast tonight and quickly track up to our west
on Wednesday. A trough of low pressure will slowly lift north
of the area Thursday into Friday morning. Low pressure may
approach Friday night or Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
11:25 AM Update...Raised temps just a bit over the north where
a mostly sunny sky is causing temps to rise quickly. Also
lowered temps a bit midday Downeast where low clouds have
persisted. Otherwise, no major changes this hour.

previous discussion
High pressure across the Northwest Atlantic and a slow moving
cold front to our west will keep a southerly flow of
unseasonably warm and humid air across the region today. Expect
partly sunny skies to develop today after early morning low
clouds and patchy fog. Across Downeast, expect mainly cloudy
skies and areas of fog to persist much of the day, along with a
stray shower at times. A Dense Fog Advisory remains in effect
through 10 o'clock this morning for the Downeast coast for
locally dense fog at times. High temperatures today will once
again be well above normal for this time of year. High
temperatures are expected to range from the upper 70s to around
80 North, but only the upper 60s to lower 70s along the Downeast
coast.

Mainly cloudy skies, along with continued warm and humid conditions
can be expected tonight in advance of a slow moving cold front from
the west. A weak wave of low pressure will move northeast along the
front late tonight. Some much needed rain is expected to develop,
mainly after midnight, in advance of the frontal boundary. Expect
areas of fog to once again develop, especially across Downeast
areas, in the very moist airmass ahead of the front. Lows
tonight will range from the low to mid 60s across much of the
region.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
Wed morning will start off with lopres located in the vicinity of
Quebec City. Sfc cold front will be draped to the south thru New
England, likely along the VT/NH border, with widespread rain over
the area. Very strong LLJ looks to be moving in fm the Gulf of Maine
by 12z Wed with 60-70kts punching into the area btwn 12z-15z. Expect
a windy day on Wednesday with wind advisory appearing likely over
most of the area, especially over the higher terrain along the
coast. With leaves remaining on the trees and possibility of power
outages being the highest impact cannot rule out high wind headlines
during the day. As the cold front moves through in the afternoon
(GFS is fastest soln) cannot rule out a fine line with potential for
damaging winds being mixed down. Lack of diurnal htg would be the
only fly in the ointment with mixing layer fairly small in the
afternoon, however potential is certainly there.

Fropa expected to occur late afternoon acrs central areas and
pushing east into NB drg the evng. Expect that drier air mvs in
following fropa with dwpts dropping into the m40s acrs nrn areas.
Skies wl be first to clear in Downeast areas with downslope in wake
of fropa.

Quite a significant change with regard to Thu fm this time yda. 00z
guidance all indicating that upr low progged to dvlp over the
southeastern states by 12z Wed wl maintain itself as an open wave
and round the base of the trof drg the day Wed, thus dry air wl mv
in following cold frontal passage for Thu. Cannot rule out showers
mvg thru the northwest with region still under the influence of the
upr trof but certainly much less rainfall than previously
thought.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Model discrepancies begin to offer different solns beginning by 00z
Sat. Sfc high pressure wl be located acrs the center of the country
with upr lvl trof over ern Canada. Med range guidance differ on
timing and location of initial s/wv riding north and east Fri and
Fri night. This lends itself to low confidence on any one period
seeing rain vs another and hv gone with just chc pops.

High pressure wl build in after low exits into the Canadian
Maritimes early in the weekend with temps settling out just blo
normal into early next week.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Widespread IFR/LIFR can be expected early this morning
for KBGR/KBHB in low clouds and areas of fog. Conditions will
improve to MVFR and then VFR KBGR vcnty by midday. However, IFR
conditions will persist vcnty KBHB much of the day in low clouds
and areas of fog.

At the Northern terminals, expect IFR/MVFR early this morning in low
clouds and patchy fog, to give way to VFR late morning and this
afternoon.

Expect all terminals to go IFR tonight in low cloud and developing
rain.

South wind today 10 to 15 kt with gusts up to 20 kt expected. LLWS
is expected through about 12z this morning and then again after 00z
Wed.

SHORT TERM:
Wed...IFR in rain and low clouds. Strong S winds, gusting to
near 40 MPH in the afternoon. LLWS expected.

Wed night...MVFR across the north, VFR over Downeast terminals.
SW 5-10kts.

Thu-Fri...VFR. SSW 5-10kts

Fri night-Sat...MVFR. Light N becoming NW 5-10kts late Fri
night.

&&

.MARINE...
NEAR TERM: Winds/seas will generally remain below SCA levels through
tonight. Areas of fog will affect the waters through tonight,
along with scattered showers. Visibility will be reduced to 1
NM or less at times early this morning and again tonight in
areas of Dense Fog. An isolated tstm is possible this morning.

SHORT TERM: Gales expected Wed morning and continuing until Wed
evening, before dropping to SCA levels through midnight. Seas
will rise to near 10ft Wed afternoon, remaining elevated through
Thu night. Seas and winds remain below SCA from Fri morning
through the end of the period. Visibilities will be reduced in
fog on Wednesday.

&&

.FIRE WEATHER...
Humid conditions and breezy southerly winds will continue
today. Most areas are expected to remain dry with partly sunny
skies, so fire weather conditions will be somewhat more
favorable compared to Monday. A wetting rain is likely
beginning late tonight through Wednesday with widespread
rainfall of three quarters to one inch expected.

&&

.CLIMATE...
Record warm low temperatures are possible again today. Here are
the record low warm temperatures.

Caribou: 62F, 1959 (9/29)

Houlton: 64F, 1959 (9/29)

Millinocket: 64F, 1959 (9/28)

Bangor: 62F, 2015 (9/29)

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Wednesday morning through Wednesday evening
     for ANZ050>052.

&&

Near Term...Duda
Short Term...CB/Farrar
Long Term...Farrar
Aviation...Duda/CB/Farrar
Marine...Duda/CB/Farrar
Fire Weather...Duda
Climate...CB
Hazardous weather outlook, Sep 29, 10:19 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1019 AM EDT Tue Sep 29 2020

MEZ001>006-010-011-015>017-029>032-301430-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
1019 AM EDT Tue Sep 29 2020

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong south winds are expected on Wednesday possibly resulting in
scattered power outages.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-301430-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1019 AM EDT Tue Sep 29 2020

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:00 AM EDTGale WatchCAR12 hr
Sep 29, 2:34 PM EDTGale WarningCAR24 hr
Sep 29, 2:37 PM EDTHigh Wind WarningCARHancock, Penobscot, Washington24 hr

Nearby

Wind Advisories in Maine, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.